Nebraska, 2003

Hail in Nebraska, May 10, 2003

May 10, 2003 · NWS OAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at May 10, 1:50 AM CST, 10 minutes earlier.

Area forecast discussion, May 10, 1:50 AM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
250 AM CDT SAT MAY 10 2003

SURFACE ANALYSIS AT 06Z SHOWED LOW PRESSURE OVER SWRN CORNER OF KS
WITH A WARM FRONT EXTENDING FROM THE LOW ACROSS SRN KS INTO NORTH
CENTRAL MO. UPPER LOW WAS OVER NWRN CO. SCT CONVECTION HAD DEVELOPED
RECENTLY ALONG THE KS BORDER IN SERN NEB ALONG H85 CONVERGENCE ZONE.
SHOWERS AND THUNDERSTORMS LIKELY ACROSS ALL THE AREA TODAY AS SFC
LOW MOVES NORTHEAST ALONG THE FRONT AND UPPER WAVE LIFTS ACROSS THE
CENTRAL PLAINS. SFC LOW EAST OF AREA TONIGHT BUT CHANCE OF SHOWERS
WILL CONTINUE AS UPPER SYSTEM GRADUALLY SHIFTS EAST.  WILL LEAVE
SUNDAY DRY FOR NOW BUT DEPENDING HOW FAR EAST UPPER LOW ACTUALLY
MAKES IT SOME INSTABILITY SHOWERS MAY BE POSSIBLE IN ERN AREAS IN
THE AFTN.

DRY PERIOD STILL LOOKS GOOD FOR MONDAY WITH MODEL DIFFERENCES SHOWING
UP IN THE MONDAY NIGHT AND TUESDAY TIME FRAME. GFS LOOKS OVERDONE IN
HANDLING OF FEATURES DURING THIS TIME AS MENTIONED BY HPC. LITTLE
IF ANY CHANGE AT THIS TIME DUE TO UNCERTAINTY OF MODELS.

.OMA...NONE.

FOBERT
Hazardous weather outlook, May 9, 4:40 PM CST, 9 hours 20 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-101100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
540 PM CDT FRI MAY 9 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA
AND SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND SATURDAY

THERE IS A CHANCE FOR A FEW THUNDERSTORMS IN SOUTHEASTERN
NEBRASKA LATE TONIGHT...HOWEVER NO SEVERE STORMS ARE EXPECTED. A
STORM SYSTEM MOVING OUT OF SOUTHERN COLORADO WILL MOVE EAST
TONIGHT. SHOWERS WILL MOVE INTO SOUTHEASTERN NEBRASKA LATE
TONIGHT...WITH A FEW EMBEDDED THUNDERSTORMS POSSIBLE.

THE STORM SYSTEM WILL CONTINUE TO MOVE ACROSS NORTHERN KANSAS AND
BE OVER NORTHWESTERN MISSOURI BY SATURDAY AFTERNOON. WIDESPREAD
SHOWERS ARE EXPECTED ACROSS THE AREA WITH A FEW EMBEDDED
THUNDERSTORMS POSSIBLE. NO SEVERE STORMS ARE EXPECTED FOR
SATURDAY.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY

THERE WILL ALSO BE ANOTHER CHANCE OF THUNDERSTORMS TUESDAY AND
WEDNESDAY ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA...BUT THE
CHANCE FOR SEVERE WEATHER IS UNCERTAIN AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT OR SATURDAY.

GRIFFIS

The radar

The Topeka radar (KTWX), 116 km away, was scanning. The volume nearest the first event began at 07:59 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Pawnee

When
May 10, 2:00 AM CST
Where
Pawnee County, Du Bois
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.033, -96.050

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, May 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5357016.